Alert archive / California / Wind Advisories in 2007
Wind Advisory 7, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Apr 17, 2007, 5:15 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2007, 5:15 PM PDT (00:15 UTC)
- Expired
- Apr 18, 2007, 12:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 180015 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 515 PM PDT TUE APR 17 2007 ...GUSTY WESTERLY WINDS THIS EVENING... CAZ015>019-063-064-067-180300- /O.NEW.KSTO.WI.Y.0007.070418T0015Z-070418T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- 515 PM PDT TUE APR 17 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. STRONG AND GUSTY WESTERLY WINDS OVER INTERIOR NORTHERN CALIFORNIA THIS EVENING AS A TROUGH MOVES THROUGH THE AREA. WESTERLY WINDS OF 15 TO 30 MPH WITH WIND GUSTS UP TO 45 MPH IN THE VALLEY AND DELTA...AND UP TO AROUND 55 MPH IN SIERRA FOOTHILLS AND COASTAL RANGE ARE EXPECTED THIS EVENING. WINDS ARE EXPECTED TO DECREASE AFTER SUNSET. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HSO
2 follow-up statements
000 WWUS76 KSTO 180340 NPWSTO WWUS76 KSTO 180330 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 830 PM PDT TUE APR 17 2007 ...GUSTY WINDS CONTINUING OVER THE COASTAL RANGE... CAZ063-064-180700- /O.EXT.KSTO.WI.Y.0007.070418T0015Z-070418T0700Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-CLEAR LAKE/SOUTHERN LAKE COUNTY- 830 PM PDT TUE APR 17 2007 ...WIND ADVISORY EXTENDED UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS EXTENDED THE WIND ADVISORY FOR THE COASTAL RANGE UNTIL MIDNIGHT PDT TONIGHT. STRONG AND GUSTY WESTERLY WINDS WILL CONTINUE OVER THE COASTAL RANGE THROUGH ABOUT MIDNIGHT. LOCAL NORTHWEST WIND GUSTS OF 45 TO 55 MPH ARE POSSIBLE. WINDS ARE EXPECTED TO DECREASE AFTER MIDNIGHT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015>019-067-180430- /O.EXP.KSTO.WI.Y.0007.000000T0000Z-070418T0300Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA- NORTHERN SAN JOAQUIN VALLEY-MOTHERLODE- 830 PM PDT TUE APR 17 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS HAVE DECREASED OVER THE AREA. $$ JHM
000 WWUS76 KSTO 180706 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1206 AM PDT WED APR 18 2007 ...GUSTY WINDS HAVE SUBSIDED OVER THE COASTAL RANGE... CAZ063-064-180815- /O.EXP.KSTO.WI.Y.0007.000000T0000Z-070418T0700Z/ MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- CLEAR LAKE/SOUTHERN LAKE COUNTY- 1206 AM PDT WED APR 18 2007 ...WIND ADVISORY HAS EXPIRED... HE WIND ADVISORY IS NO LONGER IN EFFECT. $$ JCLAPP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Apr 17, 4:05 PM PDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 17, 4:05 PM PDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 405 PM PDT TUE APR 17 2007 .DISCUSSION... WATER VAPOR IMAGERY CONTINUES TO SHOW A COLD TROUGH OF LOW PRESSURE SWINGING INTO THE WEST COAST THIS AFTERNOON...WITH A VORT MAX MOVING AROUND THE BOTTOM OF THE TROUGH AND INTO NORTHERN CALIFORNIA. THERE IS PLENTY OF COLD AIR AND INSTABILITY ASSOCIATED WITH THIS TROUGH...AND THE RADAR IMAGERY IS LIGHTING UP WITH SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE NORTHERN PORTION OF THE WARNING AREA. BELIEVE THAT THE MAJORITY OF THE PRECIPITATION WILL STAY NORTH OF INTERSTATE 80...BUT COULD SEE ISOLATED SHOWERS OVER THE SIERRA CREST AS FAR SOUTH AS YOSEMITE. MEANWHILE...THE DIVERGENCE ALOFT AND UPPER LEVEL JET SUPPORT WILL REMAIN OVER THE REGION THROUGH THE EARLY EVENING HOURS...AND THEREFORE HAVE CONTINUED THE THREAT OF ISOLATED THUNDERSTORMS THROUGH THE EVENING HOURS. THE OTHER MAIN STORY WITH THIS TROUGH IS THE SURFACE GRADIENT ACROSS THE VALLEY...WHICH IS CURRENTLY HOLDING STEADY AROUND 13.6 MILLIBARS BETWEEN SAN FRANCISCO AND RENO. THE SUSTAINED WINDS ARE RANGING BETWEEN 10 AND 25 MPH...WITH SOME HIGHER GUSTS DEPENDING ON YOUR LOCATION. THESE GUSTY WINDS WILL CONTINUE THROUGH THE EVENING HOURS...BEFORE WEAKENING LATE THIS EVENING AND OVERNIGHT. THIS UPPER LEVEL TROUGH WILL GRADUALLY MOVE EAST TOMORROW...WITH WEAK RIDGING BUILDING OVER THE REGION BY WEDNESDAY NIGHT. HOWEVER...THE DRIER CONDITIONS WILL BE SHORT LIVED AS THE NEXT SYSTEM DIGS OFF THE COAST ON THURSDAY. MODELS ARE BRINGING THE WARM ADVECTION PRECIPITATION ACROSS THE REGION ON THURSDAY...WITH THE COLD FRONT MOVING ACROSS NORTHERN CALIFORNIA THURSDAY NIGHT. THIS SYSTEM IS DEFINITELY LOOKING MORE IMPRESSIVE THAN THAT CURRENT SYSTEM...AND BELIEVE WE COULD SEE SOME SIGNIFICANT SNOWFALL IN THE SIERRA. AT THIS TIME...THINKING IT MAY BE MORE ADVISORY TYPE CRITERIA...AND THEREFORE WILL HOLD OFF ISSUING A WATCH. HOWEVER...WILL NEED TO CONTINUE MONITORING WITH UPCOMING MODELS. THE UPPER LEVEL LOW WILL REMAIN OVER THE REGION FRIDAY...WITH THE THREAT OF INSTABILITY SHOWERS CONTINUING. THE PROGRESSIVE AND WET WEATHER PATTERN WILL CONTINUE THROUGH THE WEEKEND...AS ANOTHER TROUGH OF LOW PRESSURE DIGS OFF THE COAST SATURDAY...AND MOVES INLAND BY SUNDAY. HOWEVER...EXTENDED MODELS ARE SUGGESTING A DRYING OUT PERIOD EARLY NEXT WEEK...AND HIGH PRESSURE FINALLY BUILDS BACK OVER THE REGION. THERE ARE STILL SOME MODEL TIMING ISSUES...BUT FOR NOW...WILL ADVERTISE DRY AND WARMER CONDITIONS ON MONDAY AND TUESDAY. PALMER && .AVIATION... AN UPPER LEVEL TROUGH IS MOVING THROUGH THE REGION. AN 110 KNOT JET STREAK AND COLD AIR ALOFT IS DE-STABILIZING THE ATMOSPHERE WHICH IS GENERATING SHOWERS AND ISOLATED THUNDERSTORMS MAINLY NORTH OF I-80. THIS IS RESULTING IN AREAS OF MARGINAL VFR CONDITIONS AND LOCAL IFR CONDITIONS WITH SHOWERS AND THUNDERSTORMS...OTHERWISE VFR CONDITIONS PREVAIL. STRONG AND GUSTY SOUTHERLY WINDS ARE OCCURRING ACROSS THE VALLEY AND MOUNTAINS TODAY. VERY GUSTY WINDS NEAR THE SIERRA CREST TODAY ARE BRINGING AREAS OF LEESIDE TURBULENCE. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 17, 5:00 AM PDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 500 AM PDT TUE APR 17 2007 CAZ013>019-063-064-066>069-171400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 500 AM PDT TUE APR 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM WITH COLD FRONT WILL DROP DOWN FROM THE PACIFIC NORTHWEST BRINGING COOLER WEATHER AND A CHANCE OF SHOWERS FOR THE NORTHERN MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. GUSTY WINDS WILL ACCOMPANY THIS SYSTEM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A MORE VIGOROUS LOW PRESSURE SYSTEM WITH A COLD FRONT WILL DROP DOWN FROM THE PACIFIC NORTHWEST WITH PRECIPITATION LIKELY FOR MUCH OF THE REGION THURSDAY AND FRIDAY. SNOW LEVELS WILL LIKELY DROP TO 3000 TO 4000 FEET. MODERATE SNOW ACCUMULATIONS COULD OCCUR ABOVE 5500 FEET IN THE SIERRA OVERNIGHT THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.